several months ago i went to central america and haven't felt good since. i just assumed i was having trouble with the food while i was there, i've had "delicate" digestion for most of my life. i felt better once i was home, for about a day or two, then i started to get sicker. i had symptoms of a uti and sinus infection and took antibiotics for both, both provided a brief and small relief, but in the end left me feeling just as sick and more ravaged by antibiotics. the main problem seems to be in my stomach, extreme bloating, gas, dull ache, sugar cravings/weight gain, severe brief abdominal pain, constipation/diarrhea, worse than normal menstrual cramps, occasional fever, i have back problems but they have gotten worse, the list goes on and on. oddly, the strangest thing is the "new" shape my stomach has taken on. i have always been very skinny, at points too skinny, and all of a sudden my stomach was not only bloated but lumpy. even on the days i wasn't bloated, there were distinct lumps on my stomach, especially bellow my belly button, the best way i can describe it is spasm muscles that have caused fat to bunch, or that's at least how it looks. i asked a family member who has some medical training and they said they'd never seen anything like it. i was traveling in the US for awhile after i got back from central america so didn't have the opportunity to do any tests until a few weeks ago. i just got a bunch of parasite tests done that came back negative, but many of my symptoms, especially finding mucus and a bunch of small white things in my stool convinced my doctor i should take meds anyway. i just finished 3 days of vermox and feel no better. however my blood tests showed elevated liver enzymes so they're running some hep tests, i'm pretty sure they will negative too as they will be my third hep tests of this year. i was hospitalized for a rare autoimmune blood disease (ITP) about 5 months ago but i don't think there's anyway it could be related. it was an especially bad case (my platelets got down to 2000) but i responded to steroid therapy and have been in full remission for awhile now and my platelets seem to be higher each time i get blood work done. i have already missed half a year of school ( this would be my sophmore year of college) due to the ITP and now it looks like i will be missing the rest of it due to whatever is going on. My doctor doesn't take much time to listen to my symptoms, he is quick to diagnose and even quicker to prescribe drugs. i've been having health problems since the age of 6 and i'm getting very discouraged with each new thing that pops up. i can't sleep and i'm feeling really depressed. Any ideas what this could be?
How are you? Irritable bowel syndrome or IBS may present with abdominal pain or discomfort, cramping, bloating, gas, whitish mucus in the stool, bloated abdomen, diarrhea, and/or constipation. It affects the colon, or large bowel, which is the part of the digestive tract that stores stool. Women with IBS often have more symptoms during their menstrual periods.Diagnosis is fulfilling the Rome criteria and some medical tests such as lower gastrointestinal (GI) series or Colonoscopy. Treatment may involve diet changes, medical management, and stress relief. Take care and do keep us posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.